MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 28MM MOD HD STD NECK TP1 TAPER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 28MM MOD HD STD NECK TP1 TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: xl-200150 act artic bearing 769510.010000665 g7 pps ltd acet shell 6361060.110024464 g7 dual mobility liner unknown.192411 echo por fmrl stem 700340.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2020 - 02663 bearing.0001825034 - 2020 - 02665 shell.0001825034 - 2020 - 02666 liner.
 
Event or Problem Description
It was reported patient underwent a second right hip revision just over a month post initial implantation due to dislocation.During the procedure, disassociation of the dual mobility bearing was noted, head, bearing, liner, and shell components were removed and replaced.Disassociation possibly due to at home reduction attempt.Liner separation failure caused 120 min delay in the procedure.Cup came out during surgery while trying to remove duel mobility liner.New cup was cemented in place.No additional information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Cmp(b)(4).This follow-up report is being submitted to relay additional information.Updated: b4, b5, d11, g4, h2, h3, h6.Reported event was confirmed by review of radiographs.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.Visual inspection confirmed the outer radius of the head to be scuffed and scratched in multiple locations.The head's taper is free of damage and debris.Radiographs indicate that there was a superior dislocation of a right tha.Cement fixation of the acetabular cup with prominent position of the acetabular cup because of a thick cement mantle.Possible fracture of the medial wall of the acetabulum.Heterotopic ossification along the greater trochanter was noted.Off label use could have contributed to the reported event.Porous acetabular shells and femoral stems are indicated for uncemented biological fixation.The implanted shell was found to be fixed in a cement mantle.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
28MM MOD HD STD NECK TP1 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10244722
Report Number0001825034-2020-02660
Device Sequence Number14226310
Product Code JDG
UDI-Device Identifier00887868308277
UDI-Public00887868308277
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K942479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number163662
Device Lot Number753660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
110024464 G7 LINER 373030; SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;